Feb 8, 2003
Hello. I'm a 33yo gay male, hiv+ for 9 years. In the past, I experienced an adverse reaction to Sustiva. I currently take a 5 mg dose of Olanzapine daily for disordered thinking, 60 mg Celexa for depression, and three anti-viral medications for the HIV. I use marijuana in order to stimulate my appetite. My concern is in relation to my marijuana use and the potential drug interactions with the pharmaceuticals I currently take. Could you see any harm in my behaviour?
| Response from Dr. Horwath
Marijuana is a well known and effective appetite stimulant. Smoking marijuana also may cause respiratory problems, decrease in short-term memory, impaired psychomotor performance (such as impaired driving or flying), and slower psychomotor performance (slowed reflexes, e.g. slowed braking). There is substantial evidence that smoking marijuana daily can cause dependence in some people. I know of no published data on drug interactions between marijuana and the medications you mentioned, but hardly any research has been done on this topic. You should weigh the appetite-stimulating benefits against the possible adverse effects. Because of the decreased psychomotor performance, you should not drive a car, fly a plane, or perform similar tasks after smoking marijuana.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Does Washing Up After Sex Prevent Std's?
- Shingles Causes Genital Herpes?
- Venereal Disease That Cause Numbness
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.